# SDR RX8R2003001

- Difficulty date: September 15, 2003
- Submitted: September 18, 2003
- Operation: General aviation
- Filed by: Amentum Services Inc, repair station RX8R084N
- Aircraft: N7166M
- Make and model: Hughes 369E
- Aircraft serial: 0145E
- Aircraft time: 5,373 hours, 11,948 cycles
- Engine: Allsn 250C20B
- Engine time: 3,743 hours, 3,588 cycles
- System (JASC): 5312 · Fuselage Main, Bulkhead
- Part: Firewall
- Part number: 369A3018
- Part serial: NA
- Condition: Cracked
- Location: Engine Bay
- Part time: 5,373 hours, 11,948 cycles
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPON REMOVING THE UPPER ENGINE COMPARTMENT HEAT SHIELD FOR REPLACEMENT, A 4 INCH CRACK WAS DISCOVERED IN THE TOP OF THE ENGINE COMPARTMENT, ALONG THE RIVET LINE, WHERE THE TAIL BOOM STRUCTURE ATTACHES TO THE FIRESHIELD. OUR 2 OTHER M.D. 369E HELICOPTERS WERE INSPECTED AND ALSO HAD SIMILAR CRACKS IN THE SAME AREA. (N5247S, SN 0119E, 6066.0 HRS. 11463 LANDINGS AND N6508U, SN 0084E, 2793.0 HRS. 6816 LANDINGS) THIS AREA IS USUALLY COVERED BY THE HEAT SHIELD BLANKET WHICH IS NOT REMOVED FOR NORMAL INSPECTIONS. RECOMMEND THE MANUFACTURER ISSUE A SB OR AD TO THE INSPECTION CHECKLIST TO INSPECT THIS AREA PERIODICALLY.
